Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 379, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 17, 2020, 2:44 PM EDT for Jefferson County, Georgia. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2020, 2:44 PM EDT (18:44 UTC)
- Expired
- Sep 17, 2020, 5:39 PM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 111 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Brushy Creek at Campground Road near Wrens (WRNG1).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02197598, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
883 WGUS42 KFFC 171844 FLWFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 244 PM EDT Thu Sep 17 2020 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Brushy Creek near Wrens affecting Jefferson County. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. && GAC163-180645- /O.NEW.KFFC.FL.W.0379.200917T1844Z-000000T0000Z/ /WRNG1.1.ER.200917T1748Z.200917T1815Z.000000T0000Z.NO/ 244 PM EDT Thu Sep 17 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for the Brushy Creek near Wrens. * From this afternoon until further notice. * At 2:15 PM EDT Thursday the stage was 8.1 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring. * Forecast...No forecast is available for this location. * Impact...At 8.0 feet, Flood stage is reached. Minor flooding occurs of the natural flood plain and woodlands along the creek upstream and downstream from the gage on Campground Road. && LAT...LON 3323 8238 3321 8224 3315 8227 3316 8240 $$
1 follow-up statement
563 WGUS82 KFFC 172139 FLSFFC Flood Statement National Weather Service Peachtree City GA 539 PM EDT Thu Sep 17 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Brushy Creek near Wrens affecting Jefferson County. GAC163-172245- /O.CAN.KFFC.FL.W.0379.000000T0000Z-200917T2139Z/ /WRNG1.1.ER.700119T1232Z.700119T1232Z.700119T1232Z.NO/ 539 PM EDT Thu Sep 17 2020 ...The Flood Warning for the Brushy Creek near Wrens has been cancelled... The Flood Warning is cancelled for the Brushy Creek near Wrens. * At 5:15 PM EDT Thursday the stage was 7.8 feet. * Flood stage is 8 feet. * Forecast...No forecast is available for this location. && LAT...LON 3323 8238 3321 8224 3315 8227 3316 8240 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 17, 1:57 PM EDT, 47 minutes earlier.
Area forecast discussion, Sep 17, 1:57 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 157 PM EDT Thu Sep 17 2020 ...18Z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 723 AM EDT Thu Sep 17 2020/ PREV DISCUSSION... /Issued 412 AM EDT Thu Sep 17 2020/ SHORT TERM /Today through Friday/... Tropical Depression Sally's center is just NE of Montgomery, AL and will continue to push NE through the short term. The rain shield from Sally is spreading over the area and we are seeing inches of rainfall across north and central GA. Areas north of an ATL to AHN line have seen 1 to 2 inches over the past 24 hours with areas from ATL to MCN seeing about 2 to 4 inches. Right now the The highest rainfall amounts in GA have occurred just to the NE of Sally's center across Macon/Peach/Crawford counties. These counties have see 8-10 inch totals over the past 24 hours and with more rain to come Im sure these values will continue to go up through this afternoon. Sally is still expected to track to the NE with its center expected just N of Columbus by 7am and then just NW of August by 7pm tonight. North and Central GA will continue to see moderate to heavy rain through the morning hours with the rain tapering of from West to East through the afternoon and evening. There will be some drier air that moves into N GA tonight around the backside of Sally's remnants but there will still be some moisture across central and south GA through the short term. Keeping some slight to chance PoPs across the area Friday. High temps today and Friday will stay in the 70s with lows tonight in the 60s. 01 LONG TERM /Friday Night through Wednesday/... With the remnant low of Sally pushing out of the area on Friday, a frontal system should approach the CWA from the N-NW before stalling near the central to south Georgia region over the weekend. This frontal system is really the only source of any PoPs for the CWA as high pressure system begins to builds in over the latter half of the weekend and remain through the long term period. Looking ahead towards the temperatures, high and low temps will begin to lower thanks in part to that associated cold front. Highs should be around the low 70s through the weekend with lows getting down to the mid to low 50s. For high temps, this is around 8 to 16 degrees below climatological average for this time of year so a taste of fall could be on the horizon. Temps will then slowly begin to warm once more approaching the mid week period. Morgan && .AVIATION... 18Z Update... Lingering very light shra around the remnant center of TD Sally remain possible before largely tapering by 00z. Cigs have begun to improve to MVFR at most TAF sites though patchy IFR remains, mainly near AHN. Cigs will likely range from MVFR to VFR at ATL sites tonight with more persistent improvement to VFR more likely by Friday afternoon. Wind speeds will continue to lessen to around 8-12kts through evening with a few gusts 15-20kts through 20z. Initial NE direction should begin to shift toward NNW around and after 00z. //ATL Confidence...18Z Update... Medium confidence. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 75 66 79 62 / 100 50 20 20 Atlanta 75 67 77 63 / 100 20 20 10 Blairsville 71 61 74 56 / 100 40 20 10 Cartersville 75 65 77 62 / 100 20 10 10 Columbus 79 69 81 66 / 80 20 20 20 Gainesville 72 66 78 62 / 100 40 20 10 Macon 79 68 80 65 / 100 40 20 20 Rome 78 65 78 61 / 90 20 5 10 Peachtree City 75 66 78 63 / 100 20 20 20 Vidalia 83 71 81 66 / 90 50 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday morning for the following zones: Banks...Dawson...Fannin...Forsyth...Gilmer...Hall... Jackson...Lumpkin...Madison...Pickens...Towns...Union...White. && SHORT TERM...RW LONG TERM....NListemaa AVIATION...RW
Hazardous weather outlook, Sep 17, 10:00 AM EDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1000 AM EDT Thu Sep 17 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-Crawford- Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-Fannin-Fayette- Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-Gwinnett-Hall-Hancock- Haralson-Harris-Heard-Henry-Houston-Jackson-Jasper-Jefferson-Johnson- Jones-Lamar-Laurens-Lumpkin-Macon-Madison-Marion-Meriwether-Monroe- Montgomery-Morgan-Murray-Muscogee-Newton-North Fulton-Oconee- Oglethorpe-Paulding-Peach-Pickens-Pike-Polk-Pulaski-Putnam-Rockdale- Schley-South Fulton-Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor- Telfair-Toombs-Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton- Warren-Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-Wilkinson- 1000 AM EDT Thu Sep 17 2020 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...This afternoon and Tonight... The remnants of what was once Hurricane Sally, will continue to move northeast across the area today with the heaviest rain and winds ending by early this afternoon. No significant additional impacts are expected across the area, however residual flooding of creeks, streams, and low lying areas will exist through the day and into tonight. Periods of light to moderate rain will continue mainly across northeast and east-central Georgia through the afternoon. The flash flood threat will continue to diminish through the day. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time, but any flood or post- event damage reports are encouraged to be reported to NWS Atlanta, by visiting our web page: www.weather.gov/ffc.
In the hours before
Local storm report, Sep 17, 12:56 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1256 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 1 E WINDSOR 33.88N 83.82W
09/17/2020 WALTON GA EMERGENCY MNGR
THREE ROADS IN NNW WALTON COUNTY ARE CLOSED DUE TO
WATER OVER THE ROAD FROM RIVER AND CREEK FLOODING.
&&
EVENT NUMBER FFC2001218
THIEMLocal storm report, Sep 17, 1:05 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
105 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 3 SSW MONROE 33.76N 83.72W
09/17/2020 WALTON GA EMERGENCY MNGR
CRISTWELL RD SE IN MONROE IS PARTIALLY WASHED OUT FROM
MOUNTAIN CREEK WITH INUNDATION CREATING SINKHOLES.
&&
EVENT NUMBER FFC2001219
THIEMLocal storm report, Sep 17, 1:27 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
127 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 2 SSW ARCADE 34.04N 83.58W
09/17/2020 JACKSON GA EMERGENCY MNGR
MCCREERY RD IS CLOSED DUE TO A FLOODED CREEK OVER THE
ROADWAY.
&&
EVENT NUMBER FFC2001220
THIEMLocal storm report, Sep 17, 1:32 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 2 NE BRASELTON 34.13N 83.74W
09/17/2020 JACKSON GA EMERGENCY MNGR
CHARLIE COOPER RD HAS BEEN CLOSED DUE TO A FLOODED
CREEK RUNNING OVER THE ROADWAY NE OF BRABELTON.
&&
EVENT NUMBER FFC2001221
THIEMLocal storm report, Sep 17, 2:13 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD AVERA 33.19N 82.53W
09/17/2020 JEFFERSON GA EMERGENCY MNGR
ROAD WASHED OUT DUE TO HIGH WATER NEAR CLARKS MILL ROAD
AND HWY 102/88. TIME ESTIMATED.
&&
EVENT NUMBER FFC2001222
DJNLocal storm report, Sep 17, 2:44 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD 1 SW OGLETHORPE 32.28N 84.08W
09/17/2020 MACON GA EMERGENCY MNGR
HEAVY RAIN CAUSED A BEAVER DAM TO BREAK AND FLOOD HWY
49 NEAR MILL CREEK. PUBLIC WORKS HAD SOUTHBOUND LANES
SHUT DOWN UNTIL WATER RECEDED. TIME ESTIMATED.
&&
EVENT NUMBER FFC2001223
DJNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 9:10 PM EDT | Flash Flood Warning | FFC | Chattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more | 6 hr |
| Sep 16, 11:25 PM EDT | Flash Flood Warning | FFC | Crisp, Dooly, Macon, Taylor | 7 hr |
| Sep 17, 12:00 AM EDT | Flash Flood Warning | FFC | Bibb, Bleckley, Crawford, Houston, Peach, Pulaski and 2 more | 11 hr |
| Sep 17, 12:45 AM EDT | Flash Flood Warning | FFC | Harris, Lamar, Monroe, Pike, Talbot, Upson | 7 hr |
| Sep 17, 1:13 AM EDT | Flash Flood Warning | FFC | Meriwether, Troup | 5 hr |
| Sep 17, 2:49 AM EDT | Flash Flood Warning | FFC | Butts, Clayton, Coweta, Fayette, Fulton, Henry and 1 more | 7 hr |
| Sep 17, 2:59 AM EDT | Flash Flood Warning | FFC | Baldwin, Jones, Wilkinson | 8 hr |
| Sep 17, 3:29 AM EDT | Flash Flood Warning | FFC | Chattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more | 3 hr |
| Sep 17, 3:34 AM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett, Newton, Rockdale | 6 hr |
| Sep 17, 3:39 AM EDT | Flash Flood Warning | FFC | Cobb, Douglas, Fulton | 6 hr |
| Sep 17, 4:29 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 8 hr |
| Sep 17, 4:32 AM EDT | River Flood Warning | FFC | DeKalb | 11 hr |
| Sep 17, 4:32 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 10 hr |
| Sep 17, 4:35 AM EDT | River Flood Warning | FFC | DeKalb | 6 hr |
| Sep 17, 4:42 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 7 hr |
| Sep 17, 4:45 AM EDT | River Flood Warning | FFC | Fayette, Spalding | 55 hr |
| Sep 17, 4:45 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 28 hr |
| Sep 17, 4:45 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 32 hr |
| Sep 17, 4:50 AM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 17 hr |
| Sep 17, 5:04 AM EDT | River Flood Warning | FFC | Lamar, Spalding | 9 hr |
| Sep 17, 5:07 AM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 38 hr |
| Sep 17, 5:07 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 43 hr |
| Sep 17, 5:07 AM EDT | River Flood Warning | FFC | Gwinnett | 25 hr |
| Sep 17, 5:07 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 47 hr |
| Sep 17, 5:13 AM EDT | Flash Flood Warning | FFC | Hancock, Jasper, Putnam, Washington | 6 hr |
| Sep 17, 5:16 AM EDT | River Flood Warning | FFC | Pulaski | 6 hr |
| Sep 17, 5:16 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Sep 17, 5:36 AM EDT | River Flood Warning | FFC | Gwinnett | 5 hr |
| Sep 17, 5:39 AM EDT | River Flood Warning | FFC | Barrow, Jackson | 34 hr |
| Sep 17, 5:39 AM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
| Sep 17, 5:39 AM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 39 hr |
| Sep 17, 5:39 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 64 hr |
| Sep 17, 5:43 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 10 hr |
| Sep 17, 6:00 AM EDT | River Flood Warning | FFC | DeKalb | 4 hr |
| Sep 17, 6:42 AM EDT | Flash Flood Warning | FFC | Glascock, Jefferson, Warren | 6 hr |
| Sep 17, 6:44 AM EDT | River Flood Warning | FFC | Cobb | 4 hr |
| Sep 17, 6:51 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Sep 17, 6:54 AM EDT | River Flood Warning | FFC | Gwinnett | 11 hr |
| Sep 17, 6:58 AM EDT | River Flood Warning | FFC | Cobb | 7 hr |
| Sep 17, 7:09 AM EDT | River Flood Warning | FFC | Forsyth | 16 hr |
| Sep 17, 7:18 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 118 min |
| Sep 17, 7:22 AM EDT | River Flood Warning | FFC | Cobb | 7 hr |
| Sep 17, 7:27 AM EDT | River Flood Warning | FFC | Gwinnett | 8 hr |
| Sep 17, 7:31 AM EDT | River Flood Warning | FFC | Fulton | 12 hr |
| Sep 17, 7:47 AM EDT | Flash Flood Warning | FFC | Greene, Taliaferro | 5 hr |
| Sep 17, 9:23 AM EDT | River Flood Warning | FFC | Cherokee, Cobb | 5 hr |
| Sep 17, 9:28 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 16 hr |
| Sep 17, 10:31 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 13 hr |
| Sep 17, 10:31 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 11 hr |
| Sep 17, 10:31 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 12 hr |
| Sep 17, 11:03 AM EDT | River Flood Warning | FFC | Jefferson, Washington | 23 hr |
| Sep 17, 11:23 AM EDT | River Flood Warning | FFC | Jones | 15 hr |
| Sep 17, 1:31 PM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 44 hr |
| Sep 17, 2:25 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 6 hr |
| Sep 17, 2:40 PM EDT | River Flood Warning | FFC | Taliaferro, Wilkes | 33 hr |
| Sep 17, 3:32 PM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 11 hr |
| Sep 17, 6:42 PM EDT | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 3 hr |
| Sep 17, 7:22 PM EDT | River Flood Warning | FFC | Dooly | 4 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.